Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 130, NWS Midland/Odessa, TX

October 12, 2000Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 12, 2000, 10:33 PM CDT for Presidio County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 12, 2000, 10:33 PM CDT (03:33 UTC)
Expired
Oct 12, 2000, 11:30 PM CDT
In force
57 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Presidio County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 130335
SVRMAF
TXC377-130430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 PM CDT THU OCT 12 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PRESIDIO COUNTY IN TEXAS

* UNTIL 1130 PM CDT

* AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF                        
  PRESIDIO...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  BIG BEND RANCH STATE PARK...REDFORD AND PRESIDIO.

LARGE HAIL AND WIND GUSTS UP TO 65 MPH CAN BE EXPECTED IN THE WARNED
AREA.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING 
HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND 
VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 2947 10457 2935 10442 2946 10388 2983 10422

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:08 PM CDT, 25 minutes earlier.

Area forecast discussion, Oct 12, 10:08 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1008 PM CDT THU OCT 12 2000

SHRA/TSRA CONTINUE TO DEVELOP ACROSS THE RIO GRANDE SW OF VAN HORN
AND MOVE NE ACROSS THE TRANS-PECOS.  TSRA ASSOCIATED WITH SHRTWV
ENERGY WITHIN AREA OF STEEPER MID LEVEL LR'S (7.5 C/KM) AND MOIST LOW
LEVELS. STORMS MOVING INTO BETTER MSTR AND STRONGER LOW LEVEL WINDS
(40KT AT 85H BY 06Z) AND EXPECT THEM TO PERSIST AWHILE LONGER BEFORE
DISSI>PATING AS THEY ALSO MOVE E INTO AREA OF LOWER LR'S.

.MAF...
TX...NONE.
NM...NONE.

GPM

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:10 PM CDTSevere Thunderstorm WarningMAFCulberson50 min
Oct 12, 9:00 PM CDTSevere Thunderstorm WarningMAFCulberson60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.